Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online
Ask a Urologist   »  

How can blood in urine with burning, post strenuous, exercise be treated ?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 541 Questions
I am 29 years old and have a sedentary desk job. Last week I went to a gym and did two one hour strenuous aerobic and strength work outs after not having exercised for the previous seven years. Included were several hundred arm curl reps with light weights and 100 sit-ups on a slant board as well as other abdominal and leg exercises. This took place last week on Tuesday and Thursday. On Friday I did the stair machine for 40 minutes. Also, I drank no water before or after exercises. On Saturday after drinking several glasses of wine I noticed that my urine was pink indicating blood and my muscles burned. The blood in the urine has gotten lighter pink and once or twice was clear but it and the muscles in arms and lower abdomen still burn. There is no pain on urination, no lower back pain, and no fever. I do have a headache. Questions:What is the Dx, how long will this last, what can I do to alleviate this, and can I take Advil?
Posted Thu, 3 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 2 hours later

Thanks for the query.

Due to excessive exercise you might had a breakdown of the muscles and due to this the urine turned pink. It is good to hear that pinkish colour in urine is clearing up after resting for 2 days.

The muscular pain is due to soreness of muscles. You should slowly and slowly increase your activity rather than starting very strenuous activity suddenly. The muscular pain will improve by itself over the next 2-3 days.

You can take ADVIL for headache as well as muscular aches.

Word of advice: start with minimal exercise and slowly build over it over a period of few weeks.

Hope this answers your query. In case of any doubts, I am available for the follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor